PDA

View Full Version : protein in my daughter's urine



Hquest
08-19-2011, 03:45 PM
Hi,

It's late here so i can't really do anything about this right now... but I've taken a dip stick of her urine tonight and found her protein levels to be moderately high. I'm going to take it again in the morning and ring the on call paediatrician.
Up until now lupus has only affected her blood vessels, joints and skin... I'm really concerned. I'm just hoping it's a one-off, or an infection! ...

lovedbyHim
08-19-2011, 05:42 PM
Hi Hquest, its quite a scare to know there is protein in the urine. It happens to me on occasion. There are nsaids that can give a false positive. Mobic is one. I feel a bit better about it showing up off and on in my urine, because mine does not stay elevated. Read all you can and be prepared for the treatment. I hope and pray it will turn out ok. It's so hard to see our kids suffer. This inflammation is silent however, so we must stay on top of it. I look for foamy urine in the toilet and then I can tell when I am spilling protein. The test validate what I know is already happening.

Gizmo
08-19-2011, 07:51 PM
Hquest, I know how hard it is not to worry about our kids, especially when they have a chronic illness. My daughter spills protein, too, from time to time. Sometimes it's an infection, but as long as the blood tests for kidney function are OK, none of her doctors have been concerned about it. Certainly you should get it checked out, but as Mari (tgal) often says "don't borrow trouble" by imagining the worst before you know the whole story. Hard to do when it's your baby, I know, but try to focus on other things. Your daughter will pick up on your anxiety and that won't help her, either. Please let us know how things turn out.

Hquest
08-20-2011, 01:49 AM
Thanks for your replies!
I took it again this morning and it was negative... obviously a one off~ Phew!

Saysusie
08-20-2011, 02:25 AM
While it is true that protein in the urine occurs often with Lupus patients, this condition can be caused by several things. It coule be something as simple as exposure to the cold, physical stress, a slight fever, strenuous exercise, or emotional stress. As already mentioned, it could also be due to some medications.
Please do not worry yourself or cause any undue stress to your daughter until you are ableto determine the exact cause. Even then, there are treatments that can halt the leak or protein and that may also reverse any possible damage.
Please keep us posted and I wish you and your daughter the very best.

Peace and Blessings
Namaste
Saysusie

Hquest
08-20-2011, 04:09 AM
Hi, yes, I was aware of benign reasons for the rise which is why I didn't rush to call the paediatrician last night before taking it again in the morning!
Thanks, again, for your replies, everyone!